Heavy Rain, Marion
- When
- July 12, 3:30 PM EST to 4:30 PM EST
- Where
- Marion County, 0.92 mi NE of Dallas
- Reported by
- CoCoRaHS
- Coordinates
- 28.980, -82.020
An observer measured 2 inches of rainfall in 1 hr.
Dominant westerly flow and deep tropical moisture with warmer mid level conditions produced locally heavy rainfall in convection along and inland of the sea breezes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Dominant westerly flow and deep tropical moisture with warmer mid level conditions produced locally heavy rainfall in convection along and inland of the sea breezes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 7:57 AM EST, 7 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 857 AM EDT Fri Jul 12 2019 ...LOCALLY HEAVY RAIN POSSIBLE TODAY... .UPDATE... Morning fog and low stratus across interior portions of SE Georgia has gradually lifted over the last several hours. Compared to yesterday, low level flow switches from southerly to southwesterly with the Gulf coast sea- breeze helping to initiate convection during the early afternoon. Dewpoint temperatures are 3-4 degrees lower than yesterday and mid-level lapse rates have warmed, resulting in a thinner CAPE profile observed in this morning's 12Z sounding. Despite these changes, the deep tropical moisture that has persisted over the last few days still remains. Mean wind flow from 850-300 mb is around 5 knots so the expectation is for storms to have slower motion compared to yesterday. This will aid in numerous tropical downpours today with locally heavy rainfall possible. A few strong storms are still possible where boundary collisions can occur. The eastern portions of NE Florida and SE Georgia will have the best chance of this occurring as northeastward moving outflow boundaries collide with the westward moving east coast sea-breeze. With an earlier onset to precipitation today, maximum temperatures are forecast about 2-3 degrees lower for this afternoon. Remnant showers fade during the evening hours as diurnal heating ends. No changes were made to the forecast. && .AVIATION... Prevailing VFR conditions until scattered showers and thunderstorms develop early this after around 17Z. Abundant moisture will result in reduced visibility within thunderstorms that occur and storm motion is expected to be rather slow today between 5-10 knots. Remnant showers weaken this evening with VFR conditions expected overnight. && .MARINE... Winds generally between 12-18 knots this morning with exercise caution still issued for off shore waters. Showers and thunderstorms are expected to move toward the waters from inland areas during the afternoon and early evening hours. Rip Currents: Moderate risk of rip currents. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 73 91 73 / 70 30 20 10 SSI 89 76 89 77 / 60 60 20 10 JAX 92 74 93 75 / 80 40 20 10 SGJ 89 74 89 75 / 80 40 10 10 GNV 89 73 91 73 / 70 40 10 10 OCF 89 73 92 73 / 60 40 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && McGinnis
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
218 PM EDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 2 SSE JACKSONVILLE INTL 30.46N 81.70W
07/11/2019 Duval FL NWS EMPLOYEE
A NWS EMPLOYEE CALLED IN A REPORT OF A TREE DOWN ALONG
I-295 EASTBOUND BETWEEN EXIT 32 AND EXIT 33. TIME
ESTIMATED BY RADAR.
&&
RBRICKERSpecial Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Fri Jul 12 2019
FLZ024-124-121945-
Inland Nassau FL-Coastal Nassau FL-
320 PM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU COUNTY UNTIL
345 PM EDT...
* At 320 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Yulee, or 9 miles north of
Jacksonville International Arpt. This storm was nearly stationary.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3058 8163 3058 8164 3062 8175 3075 8171
3074 8167 3075 8169 3075 8167 3073 8162
3072 8162 3072 8159 3070 8152
TIME...MOT...LOC 1920Z 223DEG 4KT 3061 8169
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
333 PM EDT Fri Jul 12 2019
GAZ133-122000-
Jeff Davis GA-
333 PM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFF DAVIS COUNTY UNTIL
400 PM EDT...
* At 333 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lumber City, or 7 miles west of
Hazlehurst, moving east at 5 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hazlehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3196 8253 3185 8252 3180 8276 3183 8280
3184 8278 3185 8279 3186 8277 3186 8276
3188 8274 3191 8268 3192 8268 3192 8265
3194 8260 3194 8259 3196 8256
TIME...MOT...LOC 1933Z 247DEG 5KT 3186 8272
ENYEDISpecial Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Fri Jul 12 2019
FLZ024-122030-
Inland Nassau FL-
358 PM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU COUNTY UNTIL
430 PM EDT...
* At 358 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hilliard, moving northeast at
10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hilliard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3057 8185 3058 8201 3060 8202 3061 8203
3066 8204 3073 8188
TIME...MOT...LOC 1958Z 230DEG 7KT 3065 8198
ENYEDISpecial Weather Statement National Weather Service Jacksonville FL 402 PM EDT Fri Jul 12 2019 GAZ165-166-122030- Inland Camden GA-Coastal Camden GA- 402 PM EDT Fri Jul 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL 430 PM EDT... * At 402 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Kingsland, moving north at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Kingsland and Harrietts Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3073 8161 3078 8174 3094 8169 3087 8149 TIME...MOT...LOC 2002Z 192DEG 11KT 3079 8167 ENYEDI
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Fri Jul 12 2019
GAZ136-152>154-165-166-122100-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Coastal Camden GA-Wayne GA-
415 PM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN...GLYNN...
NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 500 PM
EDT...
* At 414 PM EDT, National Weather Service meteorologists were
tracking a line of developing strong thunderstorms from 8 miles
west of Everett to near Dock Junction to 6 miles northeast of
Woodbine. Movement was northeast at 20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Waverly, Thalmann, Sea Island, Everett, Jekyll Island and Mount
Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3118 8126 3110 8137 3099 8139 3096 8167
3137 8185 3153 8166 3147 8161 3145 8163
3140 8158 3133 8147 3133 8144 3131 8144
3128 8138 3130 8137 3130 8134 3128 8132
3128 8123
TIME...MOT...LOC 2014Z 222DEG 17KT 3140 8178 3122 8157 3100 8162
ENYEDIThe national radar mosaic for the moment the first event began.
6 heavy rain. Local standard time, as filed.
An observer measured 2 inches of rainfall in 1 hr.
An observer reported 1 inch of rainfall in 15 minutes.
A WeatherStem mesonet site at the Wal-Mart distribution center measured rainfall of 2.64 inches in about 45 minutes.
A private weather station along Proxima Road measured 2.78 inches of rainfall from 6 pm to 7:20 pm.
A private weather station along Spring Branch Road measured 2.68 inches of rainfall between 6 pm and 720 pm.
An observer measured 1.87 inches within the past 90 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827027, 827026, 827028, 827030, 827031, 827029.